Virginia, 2022Damaging Wind in Virginia, July 13, 2022
July 13, 2022 · NWS LWX · 1 event in 1 county or zone
An isolated severe thunderstorm affected a small portion of Prince William County during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm affected a small portion of Prince William County during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 13, 8:11 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 13, 8:11 PM EST, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Baltimore MD/Washington DC
911 PM EDT Wed Jul 13 2022
.SYNOPSIS...
A weak cold front will drift east through the area overnight
gradually pushing south of the area Thursday before dissipating
at the end of the week. High pressure will build in from the
northwest by Friday and into portions of the weekend. The next
cold front approaches the region by Monday.
&&
.NEAR TERM /THROUGH THURSDAY/...
Weak cold front is analyzed in between Rt-15 and I-81
separating upper 50s to mid 60s dewpoints. A few showers are
still being observed across Culpeper and Fauquier counties
and along the PA border where even some sporadic lightning has
been noted. Will keep 20 PoPs east of the Blue Ridge Mountains
through 06Z as additional showers could still develop as front
drifts east. Overnight, we'll see dry air advection in the low
levels with precip chances diminishing further.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
A good deal of sunshine is anticipated Thursday with similar
high temperatures. Little change in the overnight temperature
forecast with lows in the 60s to near 70. Some patchy fog is
also possible in the favored low-lying areas early Thursday
morning and again later Friday night.
A few impulses of energy within a longwave trough of low
pressure well to our west will eject eastward later Thursday and
again on Friday. A slight chance for showers and thunderstorms
is possible Thursday afternoon and again Friday afternoon and
evening. Highs in the mid 80s with low/mid 70s across mountains.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
On Saturday...the Mid Atlantic region will be under the influence of
high pressure centered to the north over NY-PA. with dry weather
expected and typical summertime heat and humidity. Some 12Z models
guidance shows CAPE values of 500-750 and approaching 1000 J/Kg east
of the Blue Ridge and even slightly higher values along the
Chesapeake Bay, but overall shear values are weak. So can't rule out
slight/chance of an afternoon/early evening thunderstorms.
On Sunday...high pressure weakens and generally typical summertime
conditions exist with warm and humid conditions with southerly flow
and again a chance of afternoon and evening shower or thunderstorms.
Monday-Wednesday...a weak cold front over the Great Lakes will
approach the region but appears to stall out across mainly the
northern portion of the region on Tuesday before dissipating on
Wednesday. This boundary along with warm and humid conditions will
help keep a slight chance to chance of showers and thunderstorms
early in the week.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
Outside chance of a shower through 06Z, but risk too low to
include even a VCSH. VFR conditions expected tonight with srly
winds becoming light and variable.
Continued chances for afternoon and evening showers and
thunderstorms exist for both Saturday and Sunday...but coverage
is expected to be weak
&&
.MARINE...
Winds will be west to northwest across Upper and Middle Potomac
and northern half of Chesapeake Bay. Winds will be southerly
over the central Chesapeake Bay.
Winds are forecast to be below SCA levels for Saturday and Sunday.
However, SCA conditions are possible Sunday in the main channel
of the Bay where southerly channeling could create gusts to SCA
levels.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.
&&
SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...KLW
LONG TERM...SMZ
AVIATION...LFR/SMZ
MARINE...LFR/SMZ
Hazardous weather outlook, Jul 13, 2:07 PM EST, 7 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
307 PM EDT Wed Jul 13 2022
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-141915-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
307 PM EDT Wed Jul 13 2022
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...This Afternoon and Tonight
A few gusty thunderstorms could lead to Special Marine Warnings
later this afternoon and early evening for the Tidal Potomac and
central Chesapeake Bay.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-141915-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
307 PM EDT Wed Jul 13 2022
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ001-501-502-VAZ503-504-WVZ501>506-141915-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
307 PM EDT Wed Jul 13 2022
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 13, 3:16 PM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
416 PM EDT WED JUL 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG 3 S INKERMAN 39.09N 78.76W
07/12/2022 HARDY WV BROADCAST MEDIA
MULTIPLE TREES DOWN ALONG HEMLOCK DR AND OLD POPULAR DR
&&
EVENT NUMBER LWX2204358
SMZThunderstorm Wind, Prince William
- When
- July 13, 9:15 PM EST
- Where
- Prince William County, 0.92 mi SE of Woolsey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 38.859, -77.620
There was a report of trees and several large tree limbs blown down northwest of Haymarket.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Michigan, July 13, 20223 deaths · 3 events
- Coastal Flood in American Samoa, July 13 to 14, 2022$2.0 million · 2 events
- Flash Flood and Dust Storm in Arizona, July 13, 2022$113,000 · 52 kt wind · 14 events
- Damaging Winds in Mississippi, July 13, 20221 injured · $74,000 · 50 kt wind · 15 events
- Tornado and Damaging Winds in New York, July 13, 2022$29,000 · EF1 · 11 events
- Hail and Damaging Winds in New York, July 13, 2022$80,000 · 1 in hail · 12 events
- Debris Flow and Damaging Wind in Arizona, July 13, 20221 injured · $82,000 · 56 kt wind · 3 events
- Damaging Winds and Lightning Strikes in Georgia, July 13, 2022$104,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, July 13 to 14, 20222 injured · 52 kt wind · 13 events
- Hail and Damaging Winds in Louisiana, July 13, 2022$24,000 · 1 in hail · 7 events
- High Surf in Hawaii, July 13 to 19, 2022$7,000 · 21 events
- Rip Currents in Illinois, July 13 to 14, 20222 injured · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1035919.